Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 16, 2006, 12:18 PM CDT for Iowa County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 12:18 PM CDT (17:18 UTC)
- Expired
- Apr 16, 2006, 12:44 PM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Iowa County, WI
The radar
The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 161718 SVRMKX WIC049-161800- /O.NEW.KMKX.SV.W.0021.060416T1718Z-060416T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1218 PM CDT SUN APR 16 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 100 PM CDT * AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DODGEVILLE...AND MOVING NORTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL IOWA COUNTY AROUND 1230 PM CDT... RURAL NORTHERN IOWA COUNTY AROUND 1240 PM CDT... LAT...LON 4290 9022 4295 8999 4316 9010 4318 9038 $$ MK
2 follow-up statements
000 WWUS53 KMKX 161728 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1228 PM CDT SUN APR 16 2006 WIC049-161800- /O.CON.KMKX.SV.W.0021.000000T0000Z-060416T1800Z/ IOWA WI- 1228 PM CDT SUN APR 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR IOWA COUNTY... AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DODGEVILLE...MOVING NORTHWEST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL IOWA COUNTY AT 1240 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4290 9022 4295 8999 4316 9010 4318 9038 $$ MK
000 WWUS53 KMKX 161744 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1242 PM CDT SUN APR 16 2006 WIC049-161752- /O.CAN.KMKX.SV.W.0021.000000T0000Z-060416T1800Z/ IOWA WI- 1242 PM CDT SUN APR 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR IOWA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM IN IOWA COUNTY HAS DIMINISHED TO BELOW SEVERE LIMITS. HOWEVER...SCATTERED STRONG THUNDERSTORMS WILL CONTINUE OVER MUCH OF IOWA COUNTY. SOME ISOLATED STORMS MAY STILL PRODUCE HAIL UP TO AROUND 1/2 INCH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4290 9022 4295 8999 4316 9010 4318 9038 $$ MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:40 AM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Apr 16, 4:40 AM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 440 AM CDT SUN APR 16 2006 .DISCUSSION...FORECAST FOCUS ON PRECIPITATION CHANCES TODAY...THEN TEMPERATURE TRENDS EARLY NEXT WEEK. WV/IR SATELLITE IMAGERY AT 08Z SHOWING A NICELY WOUND UP...BUT VERTICALLY STACKED LOW PRESSURE SYSTEM CENTERED OVER FAR WRN IA. LOCAL RADARS SHOWING A BAND OF SHRWS AND TSTMS LIFTING NEWD INTO SWRN AND S-CENTRAL WI...WITH SEVERAL METARS IN FAR WRN CWA REPORTING OCCNL MOD RAIN. FURTHER EAST...LOW LEVEL CIRCULATION AROUND THE LOW CONTINUING TO PRODUCE A PERSISTENT SELY FLOW OFF THE LAKE...WITH MODEL SOUNDINGS (CONFIRMED BY ACARS DATA) INDICATING AN EXTREMELY DRY AIRMASS BELOW 800MB. THUS PRECIP ECHOES CONTINUING TO FALL APART AS THEY INTERACT WITH THIS VERY DRY AIR. THE MAIN FORECAST CHALLENGE TODAY CONTINUES TO BE AREAL COVERAGE OF PRECIPITATION. MODELS INDICATING STRONG UPPER LEVEL FORCING AND LOW LEVEL MOISTURE CONVERGENCE RESPONSIBLE FOR THIS MORNING SHOWERS GRADUALLY WEAKENING AFTER 12Z SUN...AS UPPER LOW FILLS AND SHIFTS SEWD. THUS...FEEL THE BEST CHANCE FOR SHRWS AND TSTMS WILL BE OVR SRN AND SWRN PTNS OF CWA WHERE BEST COMBO OF MOISTURE/LIFT WILL OCCUR. FARTHER E/NE...BELIEVE THE DRY ELY FLOW OFF THE LAKE WILL CONTINUE HAVE A DETRIMENTAL EFFECT ON PRECIP FORMATION. BOTTOM LINE...WENT CATEGORICAL POPS SWRN ZONES...AND GRADUALLY TAPERED POPS INTO THE HIGH CHANCE CATEGORY FAR NERN ZONES. MODELS STILL INDICATING MARGINAL ELEVATED INSTABILITY TODAY...SO WILL KEEP THUNDER IN FORECAST EXCEPT ACRS NERN COUNTIES. NO SEVERE WX IS ANTICIPATED. PERSISTENT CLOUD COVER AND SHWRS...ALONG WITH A STIFF EASTERLY BREEZE WITH KEEP CONDITIONS COOL AND DAMP THIS AFTN...GENERALLY FOLLOWED THE COOLER MAV TEMPS FOR HIGHS. AS MENTIONED ABOVE...UPPER LOW CONTINUES TO WEAKEN AND SHIFT SEWD TONIGHT...WITH SKIES GENERALLY BECOMING PARTLY CLOUDY AFTER MIDNIGHT. HIGHLY AMPLIFIED UPR RIDGE THEN BUILDS OVR THE GREAT LAKES ON MON AND TUE. SFC HIGH OVER THE HUDSON BAY WILL PROVIDE A COOL ELY FLOW OFF THE LAKE...AND WILL KEEP DEWPOINTS ON THE LOW SIDE...WHICH MAY CAUSE SOME FIRE WX CONCERNS. TEMPS WILL RANGE FROM THE MID 60S INLAND...WITH 40S/50S ALONG THE LAKE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && FOWLE
Hazardous weather outlook, Apr 16, 9:55 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 955 AM CDT SUN APR 16 2006 WIZ046-047-051-052-056>060-062>072-170900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 955 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PARTS OF SOUTH CENTRAL WISCONSIN. A FEW THUNDERSTORMS MAY PRODUCE SOME LARGE HAIL UP TO AROUND INCH. MOST OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ643>646-665-170900- SHEBOYGAN TO WINTHROP HARBOR ILLINOIS- 400 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY AND TONIGHT. EAST TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS AND WAVES WILL INCREASE TO 3 TO 5 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.
In the hours before
Local storm report, Apr 16, 9:17 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 AM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL BRODHEAD 42.62N 89.38W
04/16/2006 E0.25 INCH GREEN WI PUBLIC
&&
MBKLocal storm report, Apr 16, 9:26 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 AM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL 2 S BRODHEAD 42.59N 89.38W
04/16/2006 E0.50 INCH GREEN WI PUBLIC
&&
MBKLocal storm report, Apr 16, 10:21 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1021 AM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL VERONA 42.99N 89.54W
04/16/2006 E0.88 INCH DANE WI LAW ENFORCEMENT
NICKEL SIZED HAIL IN VERONA
&&
PJSLocal storm report, Apr 16, 10:36 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1036 AM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 7 SW MIDDLETON 43.03N 89.60W
04/16/2006 E0.50 INCH DANE WI STORM CHASER
&&
PJSLocal storm report, Apr 16, 11:28 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1128 AM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HAIL W SAUK CITY 43.27N 89.73W
04/16/2006 E0.88 INCH SAUK WI COUNTY OFFICIAL
&&
PJSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:51 AM CDT | Severe Thunderstorm Warning | MKX | Green | 24 min |
| Apr 16, 9:45 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 60 min |
| Apr 16, 11:08 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.